Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Vortex methods. I. Convergence in three dimensions


Authors: J. Thomas Beale and Andrew Majda
Journal: Math. Comp. 39 (1982), 1-27
MSC: Primary 65M15; Secondary 76C05
MathSciNet review: 658212
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently several different approaches have been developed for the simulation of three-dimensional incompressible fluid flows using vortex methods. Some versions use detailed tracking of vortex filament structures and often local curvatures of these filaments, while other methods require only crude information, such as the vortex blobs of the two-dimensional case. Can such "crude" algorithms accurately account for vortex stretching and converge? We answer this question affirmatively by constructing a new class of "crude" three-dimensional vortex methods and then proving that these methods are stable and convergent, and can even have arbitrarily high order accuracy without being more expensive than other "crude" versions of the vortex algorithm.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M15, 76C05

Retrieve articles in all journals with MSC: 65M15, 76C05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1982-0658212-5
PII: S 0025-5718(1982)0658212-5
Keywords: Vortex method, incompressible flow
Article copyright: © Copyright 1982 American Mathematical Society